Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Raleigh, NC

May 29, 2007Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 29, 2007, 6:29 PM EDT for Wake County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2007, 6:29 PM EDT (22:29 UTC)
Expired
May 29, 2007, 7:00 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Wake County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 292229
SVRRAH
NCC183-292300-
/O.NEW.KRAH.SV.W.0082.070529T2229Z-070529T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WAKE FOREST...OR ABOUT 12 MILES SOUTHEAST
  OF CREEDMOOR...MOVING SOUTHWEST AT 5 MPH. PENNY SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WAKE FOREST...
  FALLS LAKE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3589 7834 3603 7859 3589 7877 3573 7852

$$

GIH
2 follow-up statements
000 
WWUS52 KRAH 292247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT TUE MAY 29 2007

NCC183-292300-
/O.CON.KRAH.SV.W.0082.000000T0000Z-070529T2300Z/
WAKE NC-
645 PM EDT TUE MAY 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN WAKE COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR 
PURNELL... JUST NORTHWEST OF THE INTERSECTION OF HIGHWAY 1 AND 
HIGHWAY 98... OR ABOUT 12 MILES SOUTHEAST OF CREEDMOOR...MOVING 
SOUTHWEST AT 5 MPH.

IN ADDITION TO THE POTENTIAL FOR HAIL THE SIZE OF PENNIES AND WIND 
GUSTS OVER 60 MPH... VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM 
DUE TO ITS SLOW MOVEMENT. RAINFALL AMOUNTS MAY APPROACH ONE INCH IN 
THIS AREA. MINOR FLOODING OF STREETS AND LOW LYING AREAS CAN BE 
EXPECTED.

LAT...LON 3589 7834 3603 7859 3589 7877 3573 7852

$$

GIH
000 
WWUS52 KRAH 292301
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT TUE MAY 29 2007

NCC183-292308-
/O.EXP.KRAH.SV.W.0082.000000T0000Z-070529T2300Z/
WAKE NC-
658 PM EDT TUE MAY 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE COUNTY
EXPIRES AT 700 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED... HOWEVER IT 
LIKELY DROPPED OVER AN INCH OF RAIN IN LESS THAN A HALF HOUR JUST 
EAST OF FALLS LAKE... OR JUST NORTHWEST OF THE INTERSECTION OF 
HIGHWAY 1 AND HIGHWAY 98. STREETS IN THIS AREA MAY HAVE CONSIDERABLE 
PONDING OF WATER THROUGH 730 PM.

LAT...LON 3589 7834 3603 7859 3589 7877 3573 7852

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:15 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 29, 5:15 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT TUE MAY 29 2007

.SYNOPSIS...A WEAK FRONT WILL SETTLE ACROSS NORTHEAST NORTH CAROLINA
THROUGH THIS EVENING... THEN WILL DISSIPATE OVER THE AREA OVERNIGHT.
HIGH PRESSURE WILL AGAIN BECOME ESTABLISHED OVER THE REGION THROUGH
THE END OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

HAVE DONE A QUICK UPDATE TO EXPAND SLIGHTLY THE AREA OF ISOLATED
SHOWERS AND STORMS TONIGHT. HAVE JUST HAD A GOOD SHOWER HERE IN
RALEIGH... AND COVERAGE ALONG AND NORTHEAST OF THE INTERSTATE 40
CORRIDOR... WITHIN A ZONE OF IMPROVING MOISTURE CONVERGENCE AND
INSTABILITY GRADIENT AS NOTED BY THE STORM PREDICTION CENTER
MESOANALYSIS GRAPHICS... SUPPORTS THE AREAL EXPANSION OF LOW
PRECIP CHANCES THROUGH MID EVENING. HAVE ALSO SLIGHTLY ADJUSTED
SKY COVER TO PICK UP BETTER CLOUD COVERAGE ALONG THE WEAK
SURFACE BOUNDARY. NO OTHER NOTABLE CHANGES AT THIS TIME. -GIH

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
UPPER RIDGING WILL CONTINUE TO DOMINATE THROUGH FRIDAY...WITH VERY
LITTLE CHANGE IN DAY TO DAY WEATHER. HIGHS EACH DAY LOOK TO BE IN
THE UPPER 80S TO AROUND 90 AS THICKNESSES AND 850 MB TEMPS CHANGE
VERY LITTLE FROM WHAT WE HAVE SEEN THE PAST SEVERAL DAYS. IT COULD
BE A DEGREE OR TWO COOLER TOMORROW IN THE EAST GIVEN THE EASTERLY
FLOW...BUT WITH SUCH DRY CONDITIONS IN PLACE...WILL LEAN TOWARD
THE WARMER SIDE OF GUIDANCE.

ANY CONVECTION THAT OCCURS TOMORROW SHOULD REMAIN IN THE FOOTHILLS
OF THE MOUNTAINS AS LIGHT EASTERLY FLOW WILL PROVIDE IN SOME
UPSLOPE FOR THESE LOCATIONS. DRY AIR WILL REMAIN IN THE LOW LEVELS
ACROSS THE NW PIEDMONT...SO CONVECTION SHOULD BE HARD TO GENERATE
ACROSS THESE AREAS. WHILE NOT IMPOSSIBLE...THE CHANCES FOR PRECIP
TOMORROW ARE TOO SMALL TO MENTION IN THE FORECAST.

UPPER RIDGING TO KEEP THINGS DRY FOR THE END OF THE WEEK AS WELL.
LOW LEVEL MOISTURE WILL SLOWLY BE ON THE INCREASE AS THE SFC HIGH
SHIFTS OFFSHORE...ALLOWING A MORE SOUTHERLY FLOW TO DEVELOP. THERE
COULD BE ENOUGH MOISTURE TO SPARK A FEW ISOLATED CELLS...BUT
CANNOT JUSTIFY ANY POPS AT THIS POINT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A LARGE SCALE PATTERN CHANGE EVOLVES DURING THIS PERIOD FROM THE
CURRENT STRONG RIDGE OVER EASTERN NORTH AMERICA TO A LARGE TROUGH
OVER THE EAST BY MONDAY.  IF NOTHING ELSE...THIS SHOULD DESTABILIZE
THE MID AND UPPER LEVELS RAISING THE POTENTIAL FOR AT LEAST
SCATTERED DIURNAL DEEP CONVECTION OVER CENTRAL NC.  TWO FEATURES IN
THE MODELS... A SLOW MOVING COLD FRONT OVER THE OHIO AND TENNESSEE
VALLEYS AND A SUBTROPICAL LOW OFF THE COAST COULD CHANGE THE
EQUATION FOR RAIN CHANCES...BUT AT THE CURRENT TIME THEY APPEAR NOT
TO BE A MAJOR INFLUENCE FOR CENTRAL NC DURING THIS PERIOD.  THUS...
WE WILL BE LEFT WITH MAINLY CLIMATOLOGICAL CHANCES FOR A LATE DAY
SHOWER OR TSTM SUN...MON...AND TUE.  AFTER ANOTHER HOT DAY OF 85 TO
90 DEGREES SAT...DAYTIME TEMPERATURES SHOULD BE MODERATED SOMEWHAT
BY INCREASED CLOUD COVER...BUT ALSO HIGHER HUMIDITY.  HIGHS MAINLY
MID 80S.  OVERNIGHT LOWS MAINLY MID 60S EACH NIGHT.  -RFG

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH WED. A WEAK COLD FRONT FROM THE
NORTH WILL MIX OUT OVER CENTRAL NC TONIGHT THROUGH EARLY THU.  THIS
WILL TURN WINDS TO A MORE EASTERLY DIRECTION OVERNIGHT AND CAUSE
SOME CONVERGENCE OF LOWER TO MID LEVEL MOISTURE.  MOIST LAYERS
APPEAR TO BE SHALLOW AND SHOULD RESULT IN SCATTERED TO OCCASIONALLY
BROKEN CLOUDS AT THE TOP OF THE MIXED LAYER...BETWEEN 5 AND 10 THSD
FT AGL.

HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL CONTINUE TO MAINTAIN
VFR CONDITIONS OVER CENTRAL NC THE NEXT SEVERAL DAYS.  -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...JFB
LONG TERM...RFG
AVIATION...RFG
Hazardous weather outlook, May 29, 4:50 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
450 AM EDT TUE MAY 29 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-300900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
450 AM EDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.